Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 29, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Jun 10, 2009, 5:44 PM CDT for Parker County, Wise County, Texas. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2009, 5:44 PM CDT (22:44 UTC)
- Expired
- Jun 10, 2009, 6:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Parker County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 62 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 6:02 PM CDT | TSTM WND DMG | 1 Sw Springtown, TX | 6 INCH LIMBS DOWN |
| Jun 10, 6:05 PM CDT | TSTM WND DMG | Springtown, TX | SEVERAL TREES DOWN OR TOPS RIPPED OFF. SMALL STADIUM TICKET BOOTH BLOWN AWAY. ESTIMATED TIME FROM RADAR. |
| Jun 10, 6:05 PM CDT | TSTM WND GST 80 | 8 S Runaway Bay, TX | 80 MPH MEASURED IN BIG SALTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 2:13 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.7 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2431 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KFWD 102244
TORFWD
TXC367-497-102330-
/O.NEW.KFWD.TO.W.0029.090610T2244Z-090610T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
544 PM CDT WED JUN 10 2009
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN PARKER COUNTY IN NORTH CENTRAL TEXAS...
SOUTHERN WISE COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 630 PM CDT
* AT 545 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO 6 MILES WEST OF POOLVILLE...MOVING NORTHEAST AT
40 MPH.
* THE TORNADO WILL BE NEAR...
POOLVILLE BY 555 PM CDT...
SPRINGTOWN BY 605 PM CDT...
COTTONDALE BY 610 PM CDT...
BRIAR BY 615 PM CDT...
BOYD AND AURORA BY 620 PM CDT...
RHOME AND NEWARK BY 625 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.
IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR NORTHEASTERN TEXAS.
&&
LAT...LON 3301 9739 3299 9747 3300 9753 3298 9754
3289 9802 3298 9805 3301 9799 3301 9792
3305 9792 3331 9739
TIME...MOT...LOC 2245Z 246DEG 36KT 3296 9795
$$1 follow-up statement
000
WWUS54 KFWD 102300
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
600 PM CDT WED JUN 10 2009
TXC367-497-102330-
/O.CON.KFWD.TO.W.0029.000000T0000Z-090610T2330Z/
WISE TX-PARKER TX-
600 PM CDT WED JUN 10 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR NORTHERN
PARKER AND SOUTHERN WISE COUNTIES...
AT 600 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO. THIS TORNADO WAS LOCATED NEAR POOLVILLE...MOVING
EAST NORTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
SPRINGTOWN BY 605 PM CDT...
COTTONDALE BY 610 PM CDT...
BRIAR BY 615 PM CDT...
BOYD AND AURORA BY 620 PM CDT...
RHOME AND NEWARK BY 625 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.
EVACUATE MOBILE HOMES FOR A STORM SHELTER OR PERMANENT BUILDING. IF
NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH AND COVER
YOUR HEAD.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A REINFORCED BUILDING. AS
A LAST RESORT...LIE FLAT IN A DITCH OR LOW SPOT AND COVER YOUR HEAD.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR NORTHEASTERN TEXAS.
&&
LAT...LON 3301 9739 3299 9747 3300 9753 3298 9754
3289 9802 3298 9805 3301 9799 3301 9792
3305 9792 3331 9739
TIME...MOT...LOC 2300Z 246DEG 36KT 3302 9778
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Jun 10, 3:22 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 10, 3:22 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 322 PM CDT WED JUN 10 2009 .DISCUSSION... THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS NORTH TEXAS LATE THIS AFTERNOON AND THIS EVENING AS A COLD FRONT APPROACHES FROM THE NORTHWEST. THE LATEST SPC MESOANAYSIS SHOWS THE CAP HAS JUST ABOUT LIFTED ACROSS THE ENTIRE REGION AND SURFACE BASED CAPE REMAINS BETWEEN 2000 AND 3500 J/KG. THE BEST CHANCE OF SEVERE STORMS WILL BE IN THE NORTHWEST ZONES WHERE SURFACE CONVERGENCE WILL BE MAXIMIZED ALONG THE COLD FRONT. EXPECT THUNDERSTORMS TO CONTINUE INTO THE OVERNIGHT HOURS...ESPECIALLY IN THE NORTHERN ZONES. AT THIS TIME IT APPEARS THAT HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT. HOWEVER...A DRY LAYER BETWEEN 900 AND 700 MB SHOULD ALSO PROMOTE EVAPORATIVE COOLING AND DOWNBURST WIND POTENTIAL. THE COLD FRONT IS FORECAST TO WEAKEN AND LIFT NORTHWARD THURSDAY WITH A FEW LINGERING SHOWERS AND THUNDERSTORMS...ESPECIALLY ACROSS THE NORTHERN HALF OF THE REGION. THE NAM CONTINUES TO INDICATE A SHORT WAVE THURSDAY NIGHT WITH SCATTERED THUNDERSTORMS IN THE EAST. THE GFS IS MUCH WEAKER WITH THIS FEATURE...BUT BASED ON THE FORECASTED INSTABILITY...WILL KEEP CHANCE POPS IN THE FORECAST. WARMER AIR AND RAIN-FREE CONDITIONS ARE EXPECTED THIS WEEKEND THROUGH THE FIRST HALF OF NEXT WEEK AS UPPER LEVEL HIGH PRESSURE STRENGTHENS OVER THE REGION. UNFORTUNATELY...LOW LEVEL HUMIDITY WILL REMAIN HIGH AND AFTERNOON HEAT INDEX VALUES WILL SURPASS THE CENTURY MARK IN MANY LOCATIONS...ESPECIALLY EARLY NEXT WEEK. LOOKING AHEAD...IT APPEARS THE UPPER RIDGE WILL BE SLOW TO DEPART AND WARM/HUMID/RAIN-FREE CONDITIONS WILL PERSIST THROUGH NEXT WEEKEND. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 72 96 77 97 76 / 40 20 30 10 10 WACO, TX 74 97 77 99 77 / 30 20 20 10 10 PARIS, TX 71 91 73 95 74 / 50 30 40 10 20 DENTON, TX 70 95 73 98 75 / 50 30 30 10 10 MCKINNEY, TX 71 94 74 98 74 / 40 30 40 10 20 DALLAS, TX 74 96 79 99 80 / 40 20 30 10 10 TERRELL, TX 73 95 76 98 76 / 40 20 40 10 10 CORSICANA, TX 75 94 76 97 76 / 30 20 30 10 10 TEMPLE, TX 75 96 76 98 75 / 30 10 20 10 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 58/79
Hazardous weather outlook, Jun 10, 3:33 PM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 333 PM CDT WED JUN 10 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 333 PM CDT WED JUN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH TONIGHT. SOME OF THE STORMS ALONG AND NORTH OF A GOLDTHWAITE...TO HILLSBORO...TO CANTON LINE WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND WIND GUSTS OVER 60 MPH. CLOUD TO GROUND LIGHTNING AND LOCALLY VERY HEAVY RAIN WILL ACCOMPANY SOME OF THE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL CONTINUE TO BE A CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. DRY WEATHER IS THEN EXPECTED FRIDAY THROUGH THE MIDDLE OF NEXT WEEK. A WARMING TREND WILL BEGIN ON FRIDAY WHICH WILL RESULT IN HEAT INDEX VALUES IN THE 100 TO 105 DEGREE RANGE THROUGH THE WEEKEND MAINLY SOUTH OF INTERSTATE 20. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED NORTH OF A COMANCHE TO CANTON LINE THROUGH THIS EVENING.
In the hours before
Special weather statement, Jun 10, 4:56 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
456 PM CDT WED JUN 10 2009
TXZ129-102230-
EASTLAND TX-
456 PM CDT WED JUN 10 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTLAND COUNTY
AT 455 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF CISCO...MOVING SOUTHEAST AT
25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CISCO...EASTLAND...GORMAN...
RANGER AND RISING STAR.
A GUST FRONT MOVING OUT AHEAD OF THE MAIN THUNDERSTORM WILL CAUSE
WIND GUSTS TO 50 MPH OVER THE NORTHWEST HALF OF THE COUNTY THROUGH
530 PM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR NORTHEASTERN TEXAS.
LAT...LON 3252 9912 3251 9848 3231 9848 3209 9892
3209 9912
TIME...MOT...LOC 2155Z 310DEG 20KT 3250 9909Local storm report, Jun 10, 5:09 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
509 PM CDT WED JUN 10 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL GRAHAM 33.10N 98.58W
06/10/2009 E0.88 INCH YOUNG TX AMATEUR RADIOLocal storm report, Jun 10, 5:14 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
514 PM CDT WED JUN 10 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 5 E GRAHAM 33.10N 98.49W
06/10/2009 E0.88 INCH YOUNG TX AMATEUR RADIOThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:05 PM CDT | Severe Thunderstorm Warning | FWD | Young | 70 min |
| Jun 10, 4:26 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 49 min |
| Jun 10, 4:56 PM CDT | Special Weather Statement | FWD | Eastland | 34 min |
| Jun 10, 5:06 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto | 39 min |
| Jun 10, 5:12 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 63 min |
| Jun 10, 5:32 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 43 min |
| Jun 10, 5:38 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Parker, Wise | 67 min |
| Jun 10, 5:41 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 64 min |
| Jun 10, 5:56 PM CDT | Areal Flood Advisory | FWD | Stephens, Young | 3 hr |
| Jun 10, 6:04 PM CDT | Tornado Warning | FWD | Denton, Parker, Tarrant, Wise | 41 min |
| Jun 10, 6:08 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Parker, Tarrant, Wise | 67 min |
| Jun 10, 6:20 PM CDT | Special Weather Statement | FWD | Grayson | 25 min |
| Jun 10, 6:23 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 67 min |
| Jun 10, 6:29 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 26 min |
| Jun 10, 6:35 PM CDT | Areal Flood Advisory | FWD | Jack, Wise | 3 hr |
| Jun 10, 6:35 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 55 min |
| Jun 10, 6:43 PM CDT | Tornado Warning | FWD | Collin, Dallas, Denton, Rockwall, Tarrant | 62 min |
| Jun 10, 6:49 PM CDT | Areal Flood Advisory | FWD | Denton, Parker, Tarrant | 3 hr |
| Jun 10, 6:49 PM CDT | Tornado Warning | FWD | Comanche | 41 min |
| Jun 10, 6:59 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton, Rockwall, Tarrant | 61 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.